Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 220, NWS Nashville, TN

August 5, 2001Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2001, 6:03 PM CDT for Grundy County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2001, 6:03 PM CDT (23:03 UTC)
Expired
Aug 5, 2001, 6:30 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052309
SVRBNA

TNC061-052330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT SUN AUG 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN TENNESSEE

* UNTIL 630 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 2 MILES EAST OF ALTAMONT...MOVING SOUTHWEST 
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ALTAMONT THROUGH 618 PM CDT
  OVER WESTERN GRUNDY COUNTY FROM 615 TO 630 PM CDT 

DAMAGING WINDS OF 60 MPH...HAIL TO THE SIZE OF PENNIES AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.
$$
JDG
LAT...LON 3549 8588 3520 8582 3544 8552 3554 8561

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 2:00 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN AUG 5 2001

CURRENTLY...SURFACE AND UA ANALYSIS PLACING WEAK BOUNDARY EXTENDING
UP ACROSS THE GULF COAST STATES AND INTO MIDDLE AND E TN FROM
TROPICAL SYSTEM. WV LOOPS ALSO SHOWING DEEPER MOISTURE ACROSS
ATLANTIC/GULF COASTS SPREADING NW INTO THE MID-STATE. FEW SHWRS/
TSTMS BREAKING OUT ACROSS THE S.

UPCOMING FORECAST SWINGS LARGELY ON WORKINGS OF NERN GULF TROPICAL
SYSTEM. MID/UPPER LEVEL RIDGE AXIS ACROSS THE NATIONS MID-SECTION
THIS AFTERNOON PROGGED TO ORIENT ITSELF MORE-LESS W-E ACROSS THE OH/
NERN TN VALLEY BY THE END OF THE PERIOD. TROP SYSTEM FORECAST TO MOVE
ON SHORE NW FL VICINITY TOWARD 12Z MON BUT SCENARIO SEEMINGLY WILL
BLOCK SYSTEM/DEEPER MOISTURE FROM MOVING VERY FAR N...LEAVING
REMNANTS TO WOBBLE AROUND GA/AL/MS VICINITY THRU 00Z WED.

A FEW WEAK LL BOUNDARIES AND WEAK TONGUES OF MOISTURE WILL ROTATE
ACROSS THE MID-S REGION THRU THE PERIOD BUT OVERALL...CHANCES FOR
PRECIP ACROSS THE CWA WILL REMAIN ON LOW SIDE...ESPECIALLY ACROSS
THE NERN TIER.

EXPECT TO CONTINUE SMALL POPS RUNNING ACROSS THE N...AS THEY ARE.
CHANCES BETTER ACROSS THE S...ESPECIALLY AFTERNOONS AND EVENINGS
WITH HELP OF HEATING. EXPECT TO CONTINUE SCATTERED PRECIP TREND
THERE.

BNA BB 72/92/72/92 1212
CSV BB 66/86/65/86 1212

07
.BNA...NONE

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.